Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 71, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 5, 2025, 5:17 PM EDT for Knox County, Morrow County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2025, 5:17 PM EDT (21:17 UTC)
- Expired
- May 5, 2025, 6:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Knox County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 5:59 PM EDT | TSTM WND DMG | 1 Ssw Mount Vernon, OH | Knox County 911 Dispatch received reports of numerous trees down in the city of Mount Vernon. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 4:07 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WUUS51 KCLE 052117
SVRCLE
OHC083-117-052200-
/O.NEW.KCLE.SV.W.0071.250505T2117Z-250505T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
517 PM EDT Mon May 5 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Morrow County in north central Ohio...
Southern Knox County in north central Ohio...
* Until 600 PM EDT.
* At 517 PM EDT, a severe thunderstorm was located near Newark,
moving north at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
damage to trees and power lines.
* Locations impacted include...
Mount Vernon, Gambier, Utica, Centerburg, Sparta, Martinsburg, and
Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4024 8248 4027 8248 4027 8274 4028 8275
4035 8275 4035 8276 4037 8276 4043 8264
4047 8230 4024 8228
TIME...MOT...LOC 2117Z 168DEG 20KT 4014 8244
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
043 follow-up statements
503
WWUS51 KCLE 052138
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
538 PM EDT Mon May 5 2025
OHC083-117-052200-
/O.CON.KCLE.SV.W.0071.000000T0000Z-250505T2200Z/
Morrow OH-Knox OH-
538 PM EDT Mon May 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN MORROW AND SOUTHERN KNOX COUNTIES...
At 538 PM EDT, a severe thunderstorm was located near Utica, or 10
miles north of Granville, moving northwest at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
damage to trees and power lines.
Locations impacted include...
Mount Vernon, Gambier, Utica, Centerburg, Sparta, Martinsburg, and
Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4024 8248 4027 8248 4027 8274 4028 8275
4035 8275 4035 8276 4037 8276 4043 8264
4047 8230 4024 8228
TIME...MOT...LOC 2138Z 145DEG 20KT 4022 8254
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
04451
WWUS51 KCLE 052148 CCA
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
548 PM EDT Mon May 5 2025
OHC083-117-052215-
/O.COR.KCLE.SV.W.0071.000000T0000Z-250505T2200Z/
Morrow OH-Knox OH-
548 PM EDT Mon May 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN MORROW AND SOUTHERN KNOX COUNTIES...
At 547 PM EDT, a severe thunderstorm was located 7 miles west of
Utica, or 10 miles southwest of Mount Vernon, moving northwest at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Mount Vernon, Gambier, Utica, Centerburg, Sparta, Martinsburg, and
Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4024 8248 4027 8248 4027 8274 4028 8275
4035 8275 4035 8276 4037 8276 4043 8264
4047 8230 4024 8228
TIME...MOT...LOC 2138Z 145DEG 20KT 4022 8254
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
04423
WWUS51 KCLE 052155
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
555 PM EDT Mon May 5 2025
OHC083-117-052205-
/O.EXP.KCLE.SV.W.0071.000000T0000Z-250505T2200Z/
Morrow OH-Knox OH-
555 PM EDT Mon May 5 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORROW AND
SOUTHERN KNOX COUNTIES WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.
LAT...LON 4024 8248 4027 8248 4027 8274 4028 8275
4035 8275 4035 8276 4037 8276 4043 8264
4047 8230 4024 8228
TIME...MOT...LOC 2155Z 145DEG 20KT 4029 8261
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:57 PM EDT, 20 minutes earlier.
Area forecast discussion, May 5, 4:57 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 457 PM EDT Mon May 5 2025 .SYNOPSIS... Upper level low pressure will remain over the region on Tuesday then depart to the east on Wednesday. A cold front will settle south across the area Wednesday night. High pressure will build south across the Great Lakes to the Ohio Valley Thursday through Saturday. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Upper level low continues to spin over the Ohio Valley with an inverted surface trough extending from West Virginia to Northeast Ohio. We had one round of thunderstorms already this afternoon move out of Pennsylvania across northeast Ohio. A more vigorous round of thunderstorms are possible through the evening as a shortwave rotates north around the upper low and cold pool pivots north. Severe Thunderstorm Watch has been issued for a portion of Central and Eastern Ohio until 9 PM tonight. Given the proximity to the cold pool aloft and low freezing levels, large hail is the primary concern with thunderstorms. Damaging winds remain a concern as well and some storms have also exhibited some weak rotation. Temperatures are in the low 70s across east central Ohio but drop off quickly to the north and west. The watch does not extend to the lakeshore given the lower instability and some CIN across the northern tier. However dewpoints have also mixed out some across east central Ohio and ML CAPE only peaks around 500 J/kg at 4 PM. Effective bulk shear of 30-40 knots will help to make up for what we lack in instability to maintain organized convection. So far we have received just a couple hail reports ranging from half inch to an inch. The other concern for this evening is heavy rain as storms have been producing efficient rainfall with training possible. Portions of Northeast Ohio and Northwest Pennsylvania have had between 1 to 2 inches of rain between last night and this afternoon. Showers and thunderstorms will generally dissipate and exit north by midnight. The exception to this will be in NW Ohio where moisture continues to wrap back around the western side of upper level low. Rain is expected overnight then wraps east across the area again through the day on Tuesday. This will bring another quarter to a half inch of rain especially across the southern half of the forecast area but showers are likely everywhere. Tuesday will be cooler given the coverage of showers and clouds. Finally on Tuesday night the upper level low shifts east into New York and Pennsylvania. Showers will end from west to east and conditions will start to dry out. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... During Wednesday through Wednesday night, a nearly vertically- stacked low at the surface and aloft is expected to move ENE'ward from the Upper Saint Lawrence River Valley and vicinity toward the Canadian Maritimes. In addition, a shortwave trough is expected to approach our region as it moves SE'ward from northern ON to near the southwestern and central Great Lakes. The aforementioned low track is still expected to allow a surface cold front to sweep SE'ward across our CWA on Wednesday. Behind the cold front, a surface ridge builds from the Upper Midwest through Wednesday night. Low-level convergence/moist ascent along the front and moist isentropic ascent ahead of the shortwave trough axis may trigger isolated rain showers in northern OH and NW PA on Wednesday through Wednesday night. Intervals of sunshine and weak low-level WAA ahead of the cold front should allow highs to reach the 60's to lower 70's late Wednesday afternoon. Weak low-level CAA behind the cold front should contribute to lows reaching the mid 40's to lower 50's around daybreak Thursday. The aforementioned shortwave trough should continue to approach our CWA from the northwest Thursday morning. Its axis should begin to drift SE'ward across our region Thursday afternoon and near a Erie, PA to Mount Vernon, OH line by daybreak Friday. Isolated showers remain possible amidst moist isentropic ascent ahead of the trough axis aloft. Behind the shortwave trough axis, a ridge aloft builds slowly from the north-central United States. At the surface, the aforementioned ridge will continue to build from the Upper Midwest and western Great Lakes through daybreak Friday. Continued weak low- level CAA will contribute to late afternoon highs reaching the mid 50's to lower 60's late Thursday afternoon, despite intervals of sunshine, and overnight lows reaching the 40's around daybreak Friday. && .LONG TERM /FRIDAY THROUGH MONDAY/... On Friday, the above-mentioned shortwave trough axis is expected to exit SE'ward from the rest of our region by nightfall. Very isolated rain showers remain possible amidst moist isentropic ascent ahead of this shortwave trough axis aloft. Otherwise, the above-mentioned ridge at the surface and aloft is expected to impact our region as the core of the surface ridge moves from near the central Great Lakes to near Lake Erie and the Delmarva Peninsula, and the core of the ridge aloft moves from near the Upper MS Valley and northern Great Lakes to near Lake Erie and the Delmarva Peninsula. Stabilizing subsidence accompanying the ridge will promote mainly fair weather in our region. However, on Saturday, a weakening shortwave trough may ripple generally E'ward through the ridge aloft and allow the attendant/weakening surface trough axis to reach NW OH during the afternoon hours of Saturday before the surface trough axis dissipates soon thereafter. Low-level convergence/moist ascent along the surface trough axis may allow very isolated rain showers to impact NW OH Saturday afternoon. The expected weather pattern evolution at the surface and aloft should allow weak low-level CAA on Friday to transition to WAA by this upcoming weekend and Monday. Late afternoon highs in the mid 50's to mid 60's on Friday should moderate to late afternoon highs in the upper 60's to upper 70's on Monday. A weak synoptic MSLP gradient and sufficient daytime heating of surface air over land surrounding relatively-cold Lake Erie should permit lake breeze development during the late morning through early evening hours on Saturday, and especially on Sunday and Monday. && .AVIATION /18Z Monday THROUGH Saturday/... Scattered thunderstorms have started to develop across Northeast Ohio and Northwest Pennsylvania this afternoon with a cluster near YNG at 18Z and a few isolated storms in the vicinity of CLE/CAK initially. Instability is fairly modest with ML CAPE still under 500 J/kg. Scattered thunderstorms will continue to move north northwest late this afternoon with a better organized area of thunderstorms expected between 21Z-02Z as a shortwave rotates northwest around the upper low over the Ohio Valley with deeper moisture returning aloft. Most terminals are VFR this afternoon aside from a patch of low stratus holding on at CLE which should mix out through 19Z. Will need to update TAFs through the afternoon to better pinpoint periods of thunderstorms. Brief heavy rain and IFR conditions are possible with thunderstorms this afternoon. There is also a chance of severe weather with isolated wind gusts to 50 knots, hail to around 1" in diameter. Precipitation will tend to depart towards 04Z except at TOL/ FDY where rain may linger overnight where moisture wraps all the way around the back side of the upper low. Elsewhere, lingering low level moisture will result in stratus and some reduced visibilities filling in overnight. Outlook...Periodic showers with isolated thunderstorms and non-VFR conditions are expected through Tuesday night. MVFR ceilings may linger into Wednesday before scattering out. Non- VFR ceilings will also accompany a cold front Wed night into Thursday morning. && .MARINE... A trough lingers over Lake Erie for the time being. After meandering in the Mid OH Valley, the parent low should wobble N'ward to near southeastern Lower MI tonight through Tuesday. Primarily NE'erly to E'erly winds around 5 to 15 knots through this evening are expected to veer to S'erly to SW'erly and remain around 5 to 15 knots overnight tonight into Tuesday as waves remain 3 feet or less. Note: localized, lingering fog is present over southwestern and central Lake Erie as of 4 PM EDT this afternoon. Fog should persist and expand in coverage this evening as sufficient nocturnal cooling allows a surface-based layer of air to cool to supersaturation over a larger portion of the lake. During the predawn hours of Wednesday morning, fog should dissipate as the aforementioned S'erly to SW'erly winds freshen over Lake Erie and cause the fog to mix significantly with unsaturated air. Given fog is localized as of 4 PM EDT this afternoon and the amount of fog expansion is uncertain, refrained from reissuing a Marine Dense Fog Advisory, but trends in observations and forecast model data will continue to be monitored. The low is then expected to wobble ENE'ward from southeastern Lower MI toward the Canadian Maritimes on Tuesday night through Wednesday and allow a cold front to sweep SE'ward across Lake Erie Tuesday evening through Wednesday. The cold front passage will cause S'erly to SW'erly winds around 5 to 15 knots to veer to NW'erly to N'erly. Waves should remain 3 feet or less. However, occasional 4 footers are possible behind the cold front. Following the cold front, a ridge should build from the western Great Lakes and vicinity through Saturday. Accordingly, NW'erly to NE'erly winds around 5 to 15 knots and waves of 3 feet or less are expected through Friday night. Occasional 4 footers are possible. On Saturday, winds around 5 to 15 knots are expected to become variable in direction as the MSLP gradient weakens. These winds should trend onshore during the late morning through early evening due to lake breeze development. Waves of 3 feet or less are forecast. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...10 NEAR TERM...10 SHORT TERM...Jaszka LONG TERM...Jaszka AVIATION...10 MARINE...Jaszka
Hazardous weather outlook, May 5, 5:04 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 504 PM EDT Mon May 5 2025 OHZ020>023-029>033-037-038-047-062115- Medina-Summit-Portage-Trumbull-Richland-Ashland-Wayne-Stark-Mahoning- Morrow-Holmes-Knox- 504 PM EDT Mon May 5 2025 ...SEVERE THUNDERSTORM WATCH 226 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Thunderstorms will also produce locally heavy rainfall and minor flooding is possible, mainly where training occurs. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>014-019-028-036-089-PAZ001>003-062115- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Crawford- Marion-Ashtabula Lakeshore-Northern Erie-Southern Erie- 504 PM EDT Mon May 5 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. There is a threat of severe weather with thunderstorms this evening. The primary threat will be large hail but damaging winds and a brief tornado remain a concern. Thunderstorms will also produce locally heavy rainfall and minor flooding is possible, mainly where training occurs. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-144>149-164>169-062115- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 504 PM EDT Mon May 5 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Areas of fog are possible on Lake Erie tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS. LEZ142-143-162-163-OHZ003-006>008-017-018-027-062115- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- 504 PM EDT Mon May 5 2025 This Hazardous Weather Outlook is for Lake Erie and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 5, 4:01 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
401 PM EDT Mon May 5 2025
PAZ001-002-052045-
Northern Erie PA-Southern Erie PA-
401 PM EDT Mon May 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ERIE COUNTY THROUGH
445 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm over
Albion, or 11 miles east of Conneaut, moving north at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Girard, Albion, Lake City, Cranesville, Platea, and Avonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4185 8023 4185 8052 4198 8052 4203 8037
4203 8034 4208 8024 4209 8020
TIME...MOT...LOC 2001Z 179DEG 18KT 4193 8035
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
04Special weather statement, May 5, 4:11 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
411 PM EDT Mon May 5 2025
OHZ036-037-052045-
Marion OH-Morrow OH-
411 PM EDT Mon May 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARION AND CENTRAL
MORROW COUNTIES THROUGH 445 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Gilead, moving northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marion, Mount Gilead, Cardington, Caledonia, Edison, and Iberia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central Ohio.
&&
LAT...LON 4058 8312 4071 8300 4071 8289 4059 8262
4044 8274
TIME...MOT...LOC 2011Z 120DEG 21KT 4056 8276
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
04Local storm report, May 5, 4:36 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
436 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM Hail 3 SSE Mount Gilead 40.52N 82.82W
05/05/2025 E1.00 Inch Morrow OH Trained Spotter
&&Local storm report, May 5, 4:49 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
449 PM EDT Mon May 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM Hail 1 NW Loudonville 40.64N 82.24W
05/05/2025 E0.75 Inch Ashland OH Public
Report from mPING: Dime (0.75 in.).
0327 PM Hail Woodmere 41.46N 81.47W
05/05/2025 E0.75 Inch Cuyahoga OH Public
Report from mPING: Dime (0.75 in.).
&&Special weather statement, May 5, 4:49 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Cleveland OH
449 PM EDT Mon May 5 2025
OHZ029-030-052130-
Richland OH-Ashland OH-
449 PM EDT Mon May 5 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RICHLAND AND SOUTHERN
ASHLAND COUNTIES THROUGH 530 PM EDT...
At 449 PM EDT, Doppler radar was tracking a strong thunderstorm near
Loudonville, or 13 miles southeast of Mansfield, moving northwest at
25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mansfield, Ashland, Ontario, Lexington, Loudonville, Bellville,
Hayesville, Butler, Perrysville, Lucas, Mifflin, Mohicanville, and
Olivesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
north central and northeastern Ohio.
&&
LAT...LON 4060 8258 4066 8265 4067 8262 4071 8262
4071 8271 4072 8272 4093 8247 4070 8213
4067 8217 4067 8222 4062 8222 4056 8229
4055 8232
TIME...MOT...LOC 2049Z 133DEG 20KT 4065 8232
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
04Special weather statement, May 5, 4:55 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Cleveland OH
455 PM EDT Mon May 5 2025
OHZ022-023-033-052130-
Portage OH-Mahoning OH-Trumbull OH-
455 PM EDT Mon May 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL TRUMBULL...
MAHONING AND SOUTHEASTERN PORTAGE COUNTIES THROUGH 530 PM EDT...
At 455 PM EDT, Doppler radar was tracking a strong thunderstorm over
Columbiana, moving northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Youngstown, Warren, Salem, Columbiana, Boardman, Niles, Canfield,
Sebring, Lordstown, Leavittsburg, Austintown, Ellsworth, Craig Beach,
Beloit, Deerfield, North Jackson, Berlin Center, Greenford, and
Mineral Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Ohio.
&&
LAT...LON 4095 8109 4099 8109 4099 8115 4126 8085
4090 8056 4090 8082 4093 8083 4093 8089
4090 8090 4090 8100
TIME...MOT...LOC 2055Z 141DEG 22KT 4090 8072
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JaszkaThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 11:35 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Trumbull | 109 min |
| May 5, 12:09 AM EDT | Dense Fog Advisory | CLE | Ashland, Crawford, Cuyahoga, Erie, Geauga, Holmes and 15 more | 10 hr |
| May 5, 9:33 AM EDT | Marine Dense Fog Advisory | CLE | 2 hr | |
| May 5, 1:50 PM EDT | Special Weather Statement | CLE | Lorain | 25 min |
| May 5, 2:17 PM EDT | Special Weather Statement | CLE | Geauga | 43 min |
| May 5, 2:38 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 37 min |
| May 5, 2:44 PM EDT | Special Weather Statement | CLE | Ashtabula | 46 min |
| May 5, 3:06 PM EDT | Special Weather Statement | CLE | Cuyahoga | 39 min |
| May 5, 3:24 PM EDT | Special Weather Statement | CLE | Ashtabula | 36 min |
| May 5, 3:44 PM EDT | Special Marine Warning | CLE | 58 min | |
| May 5, 4:11 PM EDT | Special Weather Statement | CLE | Morrow | 34 min |
| May 5, 4:16 PM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 44 min |
| May 5, 4:46 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 3 hr |
| May 5, 4:49 PM EDT | Special Weather Statement | CLE | Richland | 41 min |
| May 5, 4:55 PM EDT | Special Weather Statement | CLE | Mahoning | 35 min |
| May 5, 5:03 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 42 min |
| May 5, 5:54 PM EDT | Special Weather Statement | CLE | Holmes, Knox | 51 min |
| May 5, 6:05 PM EDT | Areal Flood Advisory | CLE | Knox, Morrow | 3 hr |
| May 5, 6:11 PM EDT | Special Weather Statement | CLE | Holmes | 34 min |
| May 5, 6:14 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 46 min |
| May 5, 6:29 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Holmes, Knox, Morrow, Richland and 1 more | 46 min |
| May 5, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 50 min |
| May 5, 7:05 PM EDT | Tornado Warning | CLE | Medina, Wayne | 25 min |
| May 5, 7:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina, Richland, Wayne | 49 min |
| May 5, 7:16 PM EDT | Tornado Warning | CLE | Ashland, Lorain, Medina | 28 min |
| May 5, 7:18 PM EDT | Tornado Warning | CLE | Wayne | 9 min |
| May 5, 7:22 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Stark, Summit, Wayne | 38 min |
| May 5, 7:24 PM EDT | Tornado Warning | CLE | Medina | 21 min |
| May 5, 7:42 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Seneca | 48 min |
| May 5, 7:43 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Huron, Lorain, Medina, Summit | 62 min |
| May 5, 7:52 PM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Huron, Lorain, Medina, Richland and 1 more | 3 hr |
| May 5, 7:56 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.